Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Calf Pain and cramps during jogging, general anemia.
Apr 21, 1998

I was first diagnosed positive in 8/85. I have ignored and suppressed the situation for 13 years. Finally after 2 years of the coctail being introduced I jumped into the water. My baseline is 326 TCell count and my viral load is 126,000. I am taking Combivir along with Crixivan.

I was very scared about taking the coctail as I have been asymptomatic for exeption of KS which was excised by laser from the roof of my mouth, (internal). The KS prompted the treatment and I have am taking this medication for the 3rd week.

The side effects seem usual, fatigue, depression, stomach cramping, diareah, confusion, insomnia, etc. I will say in the last three weeks I have experienced these all but they do not persist for exception of general fatigue and depression.

One side effect that concerns me is the pain in my calf from jogging. I have jogged for 10+ years a 5 mile course and I had to discontinue last week as I cramped 3/4 mile through the routine. Shall I blame this on the treatment and look forward to this cramping being constant, or will it subside after time? I truly believe that my 5 day a week workouts and jogging has promoted my survival without the treatment. I am going to try swimming instead of jogging.

Rick

Response from Mr. Molaghan

Hi Rick

I hope your side effects have improved by now. I am concerned that the treatment is making you feel more fatigue and depression. One of the ingredients of Combivir is AZT. Since AZT can cause anemia, it is important for your physician to monitor your complete blood count (CBC). If the hemoglobin and hematocrit levels are decreased, anemia could be the source of the fatigue. I have not heard of combination therapy causing leg cramps, although, if you are anemic, muscle cramping can occur due to poor oxygenation of muscle tissue. I fully support your decision to continue with your exercise program. I think it will contribute to your long term well being. If the depression continues, a counseling referral might help. Let us know how things work out. Good luck.


Previous
Anemia that does not resolve associated with shorter survival
Next
anemia & anorexia?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement